Illinois, 2011

Heat in Illinois, July 26, 2011

July 26, 2011 · NWS LOT · 1 event in 1 county or zone

A teenage girl who was detassling corn in a field 6 miles east of Mendota became weak and dehydrated. Temperatures were in the 80s with high humidity.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

A teenage girl who was detassling corn in a field 6 miles east of Mendota became weak and dehydrated. Temperatures were in the 80s with high humidity. She required medical attention from paramedics.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 26, 7:59 AM CST, 1 hour 1 minute earlier.

Area forecast discussion, Jul 26, 7:59 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
859 AM CDT TUE JUL 26 2011

.DISCUSSION...
330 AM CDT

CHALLENGES FOR THE NEAR TERM SURROUND THE ARRIVAL OF CLOUDS FROM A
DECAYING COMPLEX OF THUNDERSTORMS THAT WAS OVER THE DAKOTAS MONDAY
EVENING. ANTI-CYCLONIC FLOW CONTINUES TO INFLUENCE THE SENSIBLE
WEATHER OVER THE GREAT LAKES THIS MORNING...WHICH SHOULD ASSIST WITH
INHIBITING CLOUDS AS THEY ARRIVE FROM THE NORTHWEST INTO NORTHERN
IL/NORTHWEST IN. EXPECT BY THE TIME CLOUDS ARRIVE PARTLY CLOUDY
SKIES TO PUSH OVERHEAD...AND PARTIALLY ERODE THROUGHOUT THE
AFTERNOON. SFC RIDGE CENTER WILL DRIFT EAST ACROSS THE GREAT LAKES
TODAY...BECOMING CENTERED THIS EVENING ACROSS SOUTHEAST ONTARIO. A
WEAK AREA OF LOW PRESSURE WILL DRIFT EAST ACROSS EASTERN
ONTARIO...WITH A TRAILING FRONTAL BOUNDARY STRETCHING ACROSS THE
WESTERN LAKES. THIS BOUNDARY WILL SAG SOUTH ACROSS NORTHERN
IL/NORTHWEST DURING THE MORNING HOURS...REINFORCING THE
NORTHEAST/EAST FLOW AT THE SURFACE. THIS WILL ALSO AID IN BLEEDING
THE RELATIVELY COOLER MARINE ENVIRONMENT OVER ONTO LAND ACROSS
EXTREME NORTHEAST IL. AS A RESULT TEMPERATURES WILL REMAIN IN THE
LOW 80S CLOSER TO LAKE MICHIGAN. 2M TEMP PLUMES FROM THE SREF
DEMONSTRATE A RANGE OF 78 TO 87 DEG TODAY...WITH A MEAN AMONGST ALL
MEMBERS AROUND 83 DEG. THUS HAVE LEANED MORE TOWARDS THE MEAN FOR
DOWNTOWN CHICAGO. FURTHER WEST ACROSS THE CWFA TEMPERATURES WILL
WARM INTO THE MIDDLE TO UPPER 80S. NEAR PONTIAC/KANKAKEE
TEMPERATURES COULD APPROACH 90 DEG. THE LARGEST WILDCARD CONTINUES
TO SURROUND THE CLOUD COVER...WHICH COULD EASILY DAMPEN TEMPERATURES
IN THESE AREAS FURTHER. CONFIDENCE FOR TEMPERATURES IS MEDIUM TO
HIGH. WITH ANTI-CYCLONIC FLOW IN CONTROL...AND LACK OF ANY STRONG
WAVE FEATURES TO PENETRATE INTO THE RIDGE ANOTHER DRY DAY IS IN
STORE.

TONIGHT THROUGH WEDNESDAY...
ANTI-CYCLONIC FLOW IN THE NEAR SFC ENVIRONMENT CONTINUES TO DRIFT
EAST...AS 500MB HEIGHTS STEADILY RISE OVERNIGHT. 850MB THERMAL RIDGE
POKES EAST WITH TEMPS BY 03Z WED RISING TO AROUND 18 TO 20 DEG C.
THIS WILL ALLOW A DECENT LLVL INVERSION TO DEVELOP ACROSS NORTHERN
IL/NORTHWEST IN...THUS PLAYING A SIGNIFICANT ROLE IN THE OVERNIGHT
LOWS. A WARM FRONT IS POISED TO LIFT NORTH ACROSS THE REGION
OVERNIGHT...WITH WARM AIR ADVECTION ON IT/S HEELS. THIS ALSO
SUGGESTS TEMPS OVERNIGHT MAY NOT COOL MUCH. PLUMES INDICATE A RANGE
OF 2M TEMPS BETWEEN 64 TO 72 DEG...WITH A MEAN OF 67. BASED ON THE
AFOREMENTIONED SETUP...HAVE OPTED TO LEAN MORE HEAVILY TOWARDS THE
SLIGHTLY WARMER SOLUTIONS AND WENT WITH OVERNIGHT LOWS IN THE
MID/UPR 60S. THE URBAN HEAT ISLAND EFFECT SHOULD KEEP TEMPS AROUND
CHICAGO CLOSER TO 70 DEG.

OPERATIONAL SOLUTIONS CONTINUE TO DIFFER ON PLACEMENT AND TIMING OF
PRECIPITATION PUSHING INTO THE WESTERN GREAT LAKES/UPPER MIDWEST.
ENSEMBLES LINGER THE EFFECTS OF THE LLVL RIDGE. WHILE IT IS VERY
POSSIBLE PRECIP MAY PUSH INTO THE CWFA OVERNIGHT...CONFIDENCE IS
MUCH HIGHER THAT NORTHERN IL/NORTHWEST IN WILL REMAIN DRY THROUGH
THE NOCTURNAL PERIOD. AROUND DAYBREAK WED THE SFC RIDGE SHOULD HAVE
PUSHED FURTHER EAST LOOSENING THE GRIP ON THE WESTERN GREAT
LAKES...AND ALLOWING ADDITIONAL MOISTURE TO POOL NORTH. 500MB RIDGE
BEGINS TO FLATTEN...WITH THE CENTER RANGING FROM THE SOUTHERN PLAINS
EAST THROUGH THE SOUTHEAST COASTAL STATES. ALONG THE NORTHERN
PERIPHERY OF THIS RIDGE...A SEMI-ZONAL FLOW BEGINS TO SETUP. THIS
SETUP BECOMES IDEAL FOR RIDGE-ROLLERS TO DEVELOP...AS AN ATMOSPHERIC
RIVER DEVELOPS FROM THE GULF OF MEXICO THEN ROUNDS THE WESTERN
PERIPHERY OF THE 500MB RIDGE OVER NEW MEXICO/ARIZONA THEN BENDS
NORTH/NORTHEAST ACROSS THE NORTHERN PORTION OF THE 500MB RIDGE.
BASED ON CURRENT ENSEMBLE APPROACH THIS SUGGEST THE SWEAT SPOT FOR A
MOISTURE CONVEYOR TO BE OVER IOWA/SOUTHERN MINNESOTA AND WISCONSIN
AND NORTHERN ILLINOIS WED/WED NGT. PWAT VALUES FROM A FEW SOLUTIONS
HAVE TREND HIGHER...TO AROUND 2 INCHES. THIS PATTERN IS CONDUCIVE
TO SEE EFFICIENT PRECIPITATION PRODUCTION WITH ANY COMPLEX OF
THUNDERSTORMS THAT DEVELOPS...ESPECIALLY DURING THE NOCTURNAL
PERIODS. SO HAVE MAINTAINED CHANCE POPS DURING THE DAY WED...THEN
RAMPED POPS UP TO LIKELY DURING THE EVENING AND OVERNIGHT PERIODS
WED. IT IS CONCEIVABLE TO IMAGINE THAT POSSIBLY A FLASH FLOOD WATCH
MAY BE NEEDED WED NGT INTO THUR...HOWEVER CONFIDENCE IN THIS IDEA IS
LOW AT THIS TIME.

TEMPERATURES WED CONTINUE TO BE A WILDCARD...HOWEVER CONFIDENCE HAS
COME UP A BIT THAT MOST LOCATIONS WILL HOVER AROUND 90 DEGREES WED.
THE LARGEST PLAYER IN TEMPERATURES WED WILL CLOUD COVER. THIS MOST
LIKELY FAVORS A MILD OVERNIGHT. FOR NOW HAVE PUSHED TEMPS INTO THE
MID 70S ACROSS THE CWFA...ALTHOUGH COULD SEE SOME LOCATIONS HOLDING
IN THE UPPER 70S.

THURSDAY THROUGH MONDAY...
500MB RIDGE CONTINUES TO BE THE MAIN STORY THROUGH THE MEDIUM
RANGE...HOWEVER IT DOES NOT APPEAR TO BE AS POTENT AS THE PREVIOUS
WEEKS HEAT. THE FAVORED ZONE FOR RIDGE-ROLLERS CONTINUES TO MEANDER
ACROSS IOWA/MINNESOTA/WISCONSIN/ILLINOIS THUR/FRI...THUS HAVE
MAINTAINED HIGH END CHC POPS TO LOW END LIKELY/S THUR AND EARLY FRI.
GUIDANCE SUGGESTS A WEAK NORTHWARD PUSH TO THE CONVEYOR MAY OCCUR
FRI AFTN/EVE...THUS CURRENTLY HAVE A DRY FRI NGT. CONFIDENCE BEYOND
FRI NGT REMAINS LOW WITH PRECIP CHANCES AND TEMPERATURES. FOR NOW
HAVE CONTINUED TO SUGGEST A DRY SAT...WITH PRECIP CHANCES ARRIVING
SUN/MON. ENSEMBLES CONTINUE TO DEMONSTRATE SOME DEGREE OF SPREAD
AMONGST THE SOLUTIONS SAT/SUN/MON IN REGARDS TO PRECIP. TEMPERATURES
AS WELL APPEAR TO LINGER IN THE MID/UPR 80S THROUGH THE REMAINDER OF
THE EXTENDED PERIODS.

BEACHLER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 14Z...

* LIGHT NORTHEAST WINDS.

PAW

//DISCUSSION...UPDATED 12Z...

WEATHER TO REMAIN QUIET AT THE TERMINALS THROUGH THE PERIOD.

THE CENTER OF HIGH PRESSURE IS MOVING ACROSS THE WESTERN GREAT
LAKES...WITH A HIGH PRESSURE RIDGE EXTENDING SOUTH INTO THE LOWER
OHIO VALLEY. WINDS THIS MORNING WILL START OUT LGT/VRBL...BUT
SHORTLY AFTER SUNRISE...WINDS WILL BECOME MORE NLY-NNELY AS THE
SFC HIGH PRESSURE MOVES EWD TOWARD THE EASTERN GREAT LAKES REGION.
THE HIGH PRESSURE WILL CONTINUE TO SLIDE EWD THROUGH THE DAY AND
WINDS WILL GRADUALLY VEER THROUGH NELY TO ELY BY EVENING.

CIGS SHOULD REMAIN UNRESTRICTED WITH ONLY SOME CIRRUS BLOW-OFF
FROM CONVECTIVE ACTIVITY OVER THE NRN PLAINS AND UPPER MISSISSIPPI
VALLEY. A FEW DIURNAL CU MAY POP DURING THE DAYTIME HOURS AS THE
LOWEST LEVELS REMAIN RATHER MOIST...BUT THE PREVAILING HIGH
PRESSURE WILL PREVENT ANY SIGNIFICANT CLOUD COVER OR PCPN.

KREIN.

//ORD AND MDW CONFIDENCE...UPDATED 14Z...

* HIGH CONFIDENCE IN ALL FORECAST ELEMENTS.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...

WEDNESDAY NIGHT...TSRA LIKELY WITH CHANCE OF HEAVY RAIN AND VIS/CIGS
REDUCED TO IFR INVOF STORMS...OTHERWISE VFR AWAY FROM TSRA.

THURSDAY...CHANCE OF TSRA...OTHERWISE VFR.

FRIDAY...CHANCE OF TSRA EARLY...OTHERWISE VFR.

SATURDAY...VFR.

SUNDAY...SLIGHT CHANCE TSRA LATE...OTHERWISE VFR.

MONDAY...SLIGHT CHANCE TSRA EARLY...OTHERWISE VFR.

KREIN.

&&

.MARINE...
131 AM CDT

OUTSIDE OF THUNDERSTORMS...FAIRLY BENIGN WEATHER EXPECTED OVER THE
LAKE THIS WEEK. WEAK FRONT MOVING DOWN THIS LAKE THIS MORNING WILL
RESULT IN A WIND SHIFT TO NORTHERLY TODAY. AS HIGH MOVES SLOWLY EAST
WINDS WILL VEER TO MORE EASTERLY THEN SOUTHERLY BY WEDNESDAY.
GRADIENT EXPECTED TO TIGHTEN UP WITH A MODEST INCREASE IN SOUTHERLY
WINDS...BUT VERY WARM/HOT AIR ADVECTING NORTH BY THE SOUTHERLY WINDS
SHOULD LEAD TO VERY STABLE CONDITIONS AND LIMIT THE WIND
SPEED/GUSTINESS. ANOTHER FRONT MOVES ACROSS THE LAKE THURSDAY-ISH
TIME FRAME WITH LIGHTER FLOW BEHIND THE FRONT AS ANOTHER HIGH
PRESSURE BUILDS IN.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jul 26, 3:06 AM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
406 AM CDT TUE JUL 26 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
270915-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
406 AM CDT TUE JUL 26 2011 /506 AM EDT TUE JUL 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

PORTIONS OF THE DES PLAINES RIVER WILL REMAIN ABOVE FLOOD STAGE
THROUGH THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY
THROUGH SATURDAY. THERE IS A CHANCE THAT THUNDERSTORMS WEDNESDAY
NIGHT AND THURSDAY NIGHT MAY PRODUCE VERY HEAVY
RAINFALL...ESPECIALLY FOR LOCATIONS NORTH OF THE INTERSTATE 80
CORRIDOR.

HEAT AND HUMIDITY RETURNS TO NORTHERN ILLINOIS AND NORTHWEST
INDIANA THURSDAY...MAINLY SOUTH OF INTERSTATE 80 WHERE HEAT
INDICES MAY REACH 100 TO 110F.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-270915-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
406 AM CDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY
THROUGH FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-270915-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
406 AM CDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY
THROUGH FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BEACHLER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, La Salle

When
July 26, 9:00 AM CST to 5:00 PM CST
Where
La Salle forecast zone
Injuries
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
41.344, -88.886 (the zone’s center; the record gives no point)

A teenage girl who was detassling corn in a field 6 miles east of Mendota became weak and dehydrated. Temperatures were in the 80s with high humidity. She required medical attention from paramedics.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335153.